MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; GUIDE
Model Number 357.411
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during insertion of cannulated trochanteric fixation nail (tfn), difficulty was encountered upon drilling through the 130-degree aiming arm.The drill bit collided with the tfn implant.The result was additional drill holes in the femur.The procedure was extended approximately 20 minutes.Additional c-arm time was required.The locking screw was successfully inserted in the locking option.The inner drill sleeves were removed, and the drill bit was then used to drill through both cortices in a freehand technique.There were no fragments generated.There was a surgical delay approximately twenty (20) minutes.Procedure was successfully completed.No patient consequence.Concomitant device reported: unknown locking screws (part # unknown, lot # unknown, quantity 1).This is report 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 357.411.Synthes lot: 5241618/5358673.Supplier lot: n/a.Release to warehouse date: november 21, 2006.Expiration date: n/a.Manufactured by synthes brandywine.There are no relevant nonconformances.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection of the returned insertion handle revealed surface wear consistent with use.The device's etching was slightly discolored, but still legible.This issue is consistent with use, and qualifies as failure due to normal wear.No other damage or defect was noted.The device lied flat on a flat surface.No distortion, warping, deformation was observed.Functional test testing of the complaint condition could not be performed as the only other device returned was the aiming arm (product code 357.366; lot 8070897).The insertion handle and aiming arm were able to be assembled per specification.No issues were observed with this construct.The complaint could not be replicated with the returned device.Dimensional inspection.Specification: handle proximal-distal length.Result: conforming.Specification: handle medial-lateral thickness.Result: conforming.Specification: nail alignment tab feature height.Result: conforming.Document/specification review no design issues were identified.Conclusion: the complaint could not be confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Per guidance, it is determined that the reusable instrument device's etch is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8983851
Report Number2939274-2019-60418
Device Sequence Number3323713
Product Code FZX
UDI-Device Identifier10886982196347
UDI-Public(01)10886982196347
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.411
Device Catalogue Number357.411
Device Lot Number5241618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight84